MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU30060
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via patient call center.It was reported that the device did not seal.A left atrial appendage (laa) closure procedure was being performed.A watchman access system (was) and a 30 mm watchman laa closure device and delivery system (wds) were selected to be used.The procedure was successfully completed with the closure device implanted in the laa of the patient.There were no patient complications that were reported to have occurred.The patient came in for their 45 day follow up imaging procedure.The imaging showed that there was a 5 mm leak present.The patient remained on their eliquis medication in response to this event.Five (5) years post procedure the patient underwent a procedure to plug the leak.The procedure was unsuccessful as the coils could not be placed.The patient remains on their eliquis medication.There were no other complications that were reported to have occurred.

Brand Name
WATCHMAN
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21909870
Report Number2124215-2025-26123
Device Sequence Number18341718
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public(01)08714729838258(17)220305(10)23448347
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2022
Device Model NumberM635WU30060
Device Catalogue NumberM635WU30060
Device Lot Number0023448347
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Initial Report FDA Received Date04/25/2025
Date Device Manufactured03/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR
Patient SexMale